Alert archive / Iowa / Wind Advisories in 2009
Wind Advisory 5, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at May 19, 2009, 3:42 PM CDT for 22 counties in Iowa. It took effect at May 20, 2009, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2009, 3:42 PM CDT (20:42 UTC)
- In effect from
- May 20, 2009, 9:00 AM CDT
- Expired
- May 20, 2009, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Des Moines, IA
All 22 counties
Audubon County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 105 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 192042 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 342 PM CDT TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT FOR NORTHERN IOWA ON WEDNESDAY... .A LARGE AREA OF STRONG HIGH PRESSURE WILL HOLD ACROSS THE EASTERN UNITED STATES...WHILE AN AREA OF LOW PRESSURE MOVES NORTHEAST ACROSS THE DAKOTAS AND MINNESOTA. THE PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS WILL SHIFT OVER IOWA TONIGHT AND WEDNESDAY...RESULTING IN INCREASING SOUTH SOUTHWESTERLY WINDS. IAZ004>007-015>017-023>027-033>037-044-200330- /O.NEW.KDMX.WI.Y.0005.090520T1400Z-090521T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON 342 PM CDT TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY. BRISK SOUTH SOUTHWESTERLY BREEZES OVERNIGHT WILL INCREASE FURTHER AFTER SUNRISE WEDNESDAY...REACHING SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 40 MPH BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LEE
8 follow-up statements
000 WWUS73 KDMX 200008 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 708 PM CDT TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT FOR NORTHERN IOWA ON WEDNESDAY... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE DAKOTAS AND MINNESOTA WEDNESDAY. THE PRESSURE GRADIENT BETWEEN THIS SYSTEM AND THE DEPARTING HIGH PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES WILL RESULT IN A STRONG SOUTHWEST WIND OVER MAINLY NORTHERN IOWA. IAZ004>007-015>017-023>027-033>037-044-200815- /O.CON.KDMX.WI.Y.0005.090520T1400Z-090521T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON 708 PM CDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY. A BRISK SOUTH BREEZE OVERNIGHT WILL INCREASE FURTHER AFTER SUNRISE WEDNESDAY...REACHING SPEEDS OF 35 MPH WITH GUSTS TO 40 MPH BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAB
000 WWUS73 KDMX 200305 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1005 PM CDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT FOR NORTHERN IOWA ON WEDNESDAY... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE DAKOTAS AND MINNESOTA WEDNESDAY. THE PRESSURE GRADIENT BETWEEN THIS SYSTEM AND THE DEPARTING HIGH PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES WILL RESULT IN A STRONG SOUTHWEST WIND OVER MAINLY NORTHERN IOWA. IAZ004>007-015>017-023>027-033>037-044-201115- /O.CON.KDMX.WI.Y.0005.090520T1400Z-090521T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON 1005 PM CDT TUE MAY 19 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY. A BRISK SOUTH BREEZE OVERNIGHT WILL INCREASE FURTHER AFTER SUNRISE WEDNESDAY...REACHING SPEEDS OF 35 MPH WITH GUSTS TO 40 MPH BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAB
000 WWUS73 KDMX 200842 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 342 AM CDT WED MAY 20 2009 ...VERY WINDY TODAY ACROSS THE NORTHWEST HALF OF IOWA... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE DAKOTAS AND MINNESOTA TODDAY. THE PRESSURE GRADIENT BETWEEN THIS SYSTEM AND THE DEPARTING HIGH PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES WILL RESULT IN A VERY STRONG SOUTHWEST WIND OVER THE NORTHWEST HALF OF IOWA. IAZ045-046-057-058-201645- /O.EXA.KDMX.WI.Y.0005.090520T1400Z-090521T0000Z/ CARROLL-GREENE-AUDUBON-GUTHRIE- INCLUDING THE CITIES OF...CARROLL...JEFFERSON...AUDUBON... GUTHRIE CENTER 342 AM CDT WED MAY 20 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. A BRISK SOUTH BREEZE WILL INCREASE THIS MORNING...REACHING SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ004>007-015>017-023>027-033>037-044-201645- /O.CON.KDMX.WI.Y.0005.090520T1400Z-090521T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-CRAWFORD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON 342 AM CDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. A BRISK SOUTH BREEZE WILL INCREASE THIS MORNING...REACHING SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KINNEY
000 WWUS73 KDMX 201155 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 655 AM CDT WED MAY 20 2009 ...VERY WINDY TODAY ACROSS THE NORTHWEST HALF OF IOWA... IAZ004>007-015>017-023>027-033>037-044>046-057-058-202000- /O.CON.KDMX.WI.Y.0005.090520T1400Z-090521T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON... CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER 655 AM CDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A BRISK SOUTH BREEZE WILL INCREASE THIS MORNING...REACHING SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KDMX 201455 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 955 AM CDT WED MAY 20 2009 ...VERY WINDY TODAY ACROSS THE NORTHWEST HALF OF IOWA... IAZ004>007-015>017-023>027-033>037-044>046-057-058-202300- /O.CON.KDMX.WI.Y.0005.000000T0000Z-090521T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON... CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER 955 AM CDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A BRISK SOUTH BREEZE HAS INCREASED THIS MORNING... AND WILL REACH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH BY LATE MORNING AND CONTINUE FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REV
000 WWUS73 KDMX 201801 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 101 PM CDT WED MAY 20 2009 ...VERY WINDY TODAY ACROSS THE NORTHWEST HALF OF IOWA... IAZ004>007-015>017-023>027-033>037-044>046-057-058-210000- /O.CON.KDMX.WI.Y.0005.000000T0000Z-090521T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON... CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER 101 PM CDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A BRISK SOUTH BREEZE CONTINUES THIS AFTERNOON...AND WILL REACH SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH AT TIMES THIS AFTERNOON AND THEN DIMINISH IN THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REV
000 WWUS73 KDMX 202051 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 351 PM CDT WED MAY 20 2009 ...VERY WINDY ACROSS THE NORTHWEST HALF OF IOWA THROUGH EARLY EVENING... IAZ004>007-015>017-023>027-033>037-044>046-057-058-210000- /O.CON.KDMX.WI.Y.0005.000000T0000Z-090521T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON... CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER 351 PM CDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A BRISK SOUTH BREEZE CONTINUES LATE THIS AFTERNOON...AND WILL REACH SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS TO NEAR 50 MPH AT TIMES AND THEN DIMINISH IN THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30...OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REV
000 WWUS73 KDMX 210007 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 707 PM CDT WED MAY 20 2009 ...WINDS HAVE FALLEN BELOW ADVISORY CRITERIA... IAZ004>007-015>017-023>027-033>037-044>046-057-058-210115- /O.EXP.KDMX.WI.Y.0005.000000T0000Z-090521T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON... CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER 707 PM CDT WED MAY 20 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ DONAVON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at May 19, 12:25 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 19, 12:25 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1225 PM CDT TUE MAY 19 2009 ...UPDATED 19/18Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... A COLD FRONT DRAPED ACROSS SOUTHERN MINNESOTA WILL STALL OUT TODAY BEFORE HEADING BACK NORTH AS A WARM FRONT DURING THE LATE AFTERNOON. THERE WILL BE NO IMPACT ON THE FORECAST AREA IN TERMS OF RAINFALL. FAVORABLE SOUTHWEST FLOW WILL BOOST TEMPERATURES WELL ABOVE NORMAL AGAIN TODAY. STAYED CLOSE TO MAV MOS...A REASONABLE WARMUP FROM MONDAY...AS MET MOS LOOKED TOO COOL IN THE SOUTHEAST. THE WARMEST CONDITIONS WILL AGAIN BE LOCATED IN THE NORTHWEST...WHERE 850MB TEMPS ARE EXPECTED TO TOP 20C. A FEW LOCATIONS IN THE WEST COULD HIT THE 90 DEGREE MARK. WINDS WILL BE STRONGEST IN THE NORTHWEST...BUT SHOULD STAY JUST BELOW ADVISORY CRITERIA. STILL LACKING THE VERY STRONG SW WIND PROFILE USUALLY NEEDED TO HIT ADVISORY CRITERIA IN SOUTHERLY FLOW...BUT TOMORROW MAY BE A DIFFERENT STORY. .LONG TERM /TONIGHT THROUGH MONDAY/... THE MAIN FORECAST ISSUE WILL INITIALLY BE THE STRONG WINDS WEDNESDAY...THEN PESKY RAIN CHANCES FROM THURSDAY ON THROUGH THE WEEKEND. THE UPPER LEVEL TROUGH AND ASSOCIATED LOW PRESSURE CENTER CURRENTLY OVER THE PAC NW WILL MOVE EAST AND OVER THE NRN PLAINS TONIGHT...THEN NORTHEAST INTO CANADA WEDNESDAY. A TIGHT PRESSURE GRADIENT WITH STRONG NEARLY UNIDIRECTIONAL FLOW IN THE VERTICAL PROFILE...AND A DECENT MIXING DEPTH TO AROUND 850MB ON WEDNESDAY WILL YIELD LIKELY OUR WINDIEST DAY OF THE WEEK. SOUTH-SOUTHWEST WINDS WILL LIKELY BE SUSTAINED IN ADVISORY CRITERIA /30+MPH/ WITH GUSTS 45 TO 50 MPH OVER THE NORTHWEST THIRD OR SO OF THE AREA. WILL ALSO HAVE ANOTHER DAY WELL INTO THE 80S ACROSS NW SECTIONS UNDER THE THERMAL RIDGE AHEAD OF APPROACHING COLD FRONT. MODELS ALL IN PRETTY GOOD AGREEMENT WITH SPEED OF FRONTAL PASSAGE BEGINNING LATE WED NIGHT OVER THE NW...THROUGH THE DSM METRO EARLY THURSDAY AFTN...AND MOVING SOUTHEAST OF THE CWA BY THURSDAY EVENING. THEY ALSO AGREE ON LACK OF SUPPORT FOR A SIGNIFICANT COVERAGE OF PRECIPITATION ALONG AND AHEAD OF THE FRONT. IN FACT...EVEN THUNDER CHANCES ARE LOOKING ANEMIC. LACK OF INSTABILITY SUGGESTS MINIMAL THUNDER CHANCES THROUGH THURSDAY NIGHT...SO ONE OF THE FEW CHANGES TO THIS FORECAST PACKAGE WILL BE TO REDUCE THE THUNDER PROBABILITY. THEREAFTER...WITH THE FRONT STALLED JUST SOUTH OF IOWA UNDER GENERALLY ZONAL FLOW ALOFT...THERE WILL BE OPPORTUNITIES FOR ADDITIONAL RAINFALL THROUGH THE WEEKEND. MODELS TYPICALLY HAVE DIFFICULTY TIMING SHORTWAVES IN THIS TYPE OF PATTERN...SO WILL MAINTAIN LOWER CHANCE POPS THROUGH THE PERIOD. SO FAR...IT DOES NOT LOOK TO BE AN EXCESSIVELY WET PERIOD...UNTIL POSSIBLY LATE SUNDAY...IF AT ALL. WILL NEED TO WATCH THE EVENTUAL PATH OF A TROPICAL SYSTEM WHICH COULD MOVE NORTH FROM THE NW GULF OF MEXICO AND BECOME A PLAYER IN OUR VICINITY BY EARLY NEXT WEEK. && .AVIATION...19/18Z WIDESPREAD VFR CONDITIONS WL PERSIST THROUGH WEDNESDAY MORNING WITH UNRESTRICTED VSBYS AND CIGS. STRONG SOUTH TO SOUTHWEST SURFACE WINDS WILL PERSIST THROUGH THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...COGIL LONG TERM...MOYER
Hazardous weather outlook, May 19, 4:46 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 446 AM CDT TUE MAY 19 2009 IAZ004>007-015>017-023>027-033>038-044-045-201000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL- 446 AM CDT TUE MAY 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWEST HALF OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS CAN BE EXPECTED WEDNESDAY AS SOUTH WINDS WILL BLOW 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT INTO EARLY THURSDAY...THEN AGAIN OVER PORTIONS OF THE AREA SATURDAY AND SUNDAY. THE THREAT OF SEVERE WEATHER APPEARS LOW TO NON EXISTENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ028-039-046>050-057>062-070>075-081>086-092>097-201000- BREMER-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 446 AM CDT TUE MAY 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEAST HALF OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SUNDAY OVER AT LEAST PORTIONS OF THE AREA AT VARIOUS TIMES. THE THREAT OF SEVERE WEATHER APPEARS LOW TO NON EXISTENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MOYER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.